I have been reading more about excess progesterone and found the following on this website:
Possible Side Effects Of Excessive Progesterone.
- Lethargy or sleepiness. This is probably an effect of allopreganolone, a by-product of progesterone, on the brain.
- Edema (water retention). This is probably caused by excess conversion to deoxycortisone, a mineralocorticoid made in the adrenal glands that causes water retention.
- Candida. This is the bacterium present in a yeast infection; excess progesterone can inhibit anti-Candida neutrophils (white blood cells).
- Bloating. Excess progesterone slows gastrointestinal (GI) transport, and with the wrong kind of gastrointestinal flora, such as candida, this can lead to bloating and gas. (During pregnancy the high levels of progesterone slow food transport through the GI tract to enhance absorption of nutrients.)
- Lowered libido. Excess progesterone blocks an enzyme called reductase that allows conversion of testosterone to DHT, and thus over inhibits the conversion. This happens primarily to men who are using too much progesterone.
- Mild depression. Excess progesterone down-regulates estrogen receptors, and brain response to estrogens is needed for seratonin production.
- Exacerbated symptoms of estrogen deficiency. Excess progesterone down-regulates estrogen receptors and desensitises tissue to estrogen. Because progesterone receptors are dependent on estrogen in the absence of estrogen can cause a lot of problems, Dr. Zava especially sees this in women who have very low estradiol and are taking large doses of progesterone.
The two comments that concern me the most are regarding candida bloating. My neutrophils have been low for quite some time now. I want to just go off the progesterone cream, but it also scares me. I feel more calm on it. I hate these decisions and I hate days like today. I am trying to stay positive but it's so hard. I really would have thought that this far into the fast I would be feeling better.
On this websiteI read the following. This concerns me as well.
Did you ever wonder why so many women have to use progesterone cream? It is because fungus devours this hormone and changes it into prednisone. In fact, one MD reports that drug companies farm fungus colonies, feeding them progesterone to make the drug prednisone--which they then sell to consumers as a remedy for everything. Prednisone is just one of the many powerful mycotoxins produced by fungus which can kill bacteria.
This explains why most women are estrogen dominant. Generally these women do not have an excess of estrogen, but they lack progesterone due to fungus overgrowth. These hormonal imbalances can cause the face to break out, breasts to lose firmness, hair problems, and perhaps most significantly, depression and migraines. Aside from these problems a woman's skin can become so sensitive she can't stand to be touched.
I really don't know what to do but here's hoping that tomorrow will be a better day.